By Topic

On the Monotonicity of the Generalized Marcum and Nuttall {Q} -Functions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Kapinas, V.M. ; Electr. & Comput. Eng. Dept., Aristotle Univ. of Thessaloniki, Thessaloniki, Greece ; Mihos, S.K. ; Karagiannidis, G.K.

Monotonicity criteria are established for the generalized Marcum Q -function, QM(alpha,beta), the standard Nuttall Q-function, QM,N(alpha,beta) , and the normalized Nuttall Q-function, QM,N(alpha,beta), with respect to their real order indices M,N. Besides, closed-form expressions are derived for the computation of the standard and normalized Nuttall Q-functions for the case when M,N are odd multiples of 0.5 and M ges N. By exploiting these results, novel upper and lower bounds for QM,N(alpha,beta) and QM,N(alpha,beta) are proposed. Furthermore, specific tight upper and lower bounds for QM(alpha,beta), previously reported in the literature, are extended for real values of M. The offered theoretical results can be efficiently applied in the study of digital communications over fading channels, in the information-theoretic analysis of multiple-input multiple-output systems and in the description of stochastic processes in probability theory, among others.

Published in:

Information Theory, IEEE Transactions on  (Volume:55 ,  Issue: 8 )